It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-24-2006, 07:26 AM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 133
heitara HB User
Dhea

I've been taking dhea for the past three weeks and I have to say I noticed a great improvement in my general being. I also noticed a slight increase of anxiety but, as peri-meno has taugth me, this may just one of the other thousands of symptoms that are pestering me. In the last two days though, I also noticed a slight tingling of my tongue, in the morning when I wake up. It's very unpleasant, I feel like when you get a light anesthetic. I can move my tongue and all but it definitely feels as if it's going to be paralized. After a few minutes it stops and for the rest of the day never happens again.
I was wondering if it was related to Dhea. Any of you ever had such a symptom? This morning this sensation triggered a heavy anxiety attack, my mind rushed everywhere looking for explanations, and the first that came to mind were all tragic.
Any hint? Boy, I hate this lousy peri!
__________________
Carla

"I'm not young enough to know everything". O. Wilde

 
Old 07-24-2006, 09:13 AM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Dhea

I'm glad that you started this thread .

I took compounded dhea about 5 days before my period started and like yourself I felt some improvement with my energy and mood. Well, the day that my period started I felt lightheaded, feeling a bit overwhelmed, spacey, anxious, jittery, sad, memory lapses, brain fog, weepy...did I mention brain fog?...overall malaise.

Some of the symptoms that I've experienced within the last 4 days I've not had to deal with for about two years. The anxiety and nervousness in my stomach which is causing me to feel nauseated are things I've not had to deal with for many, many, many months.

Now I don't want to blame it on the dhea, but that's about the only change in my regiment that I can recall. Oh, I did try compounded biest cream for a couple of days, but then I stopped.

I was also experiencing mild sleep disturbance prior to taking the dhea...after the dhea I've been dealing with some insomnia. I have trouble falling asleep until about 2 a.m., or I'll fall asleep then wake up and remain awake for several hours.

I usually hesitate to post about any questionable side affects that I'm having with a medication because I don't want to discourage others from trying something that might turn out to be their way off this peri ride ....but I'd like to know if anyone else has experienced some of these symptoms since they started compounded dhea.

Thanks ladies .

 
Sponsors Lightbulb
   
Old 07-24-2006, 04:09 PM   #3
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 133
heitara HB User
Re: Dhea

I spoke to my gynecologist today and she reassured me saying that the one I mentioned and the anxiety couldn't possibly be related to Dhea because to her knowledge Dhea is used to balance the system and people suffering from anxiety or panic attacks have experienced a great benefit from the use of this hormone. Tomorrow I'm going to talk with a very smart lady who owns a herbal shop and investigate. I think each one of us reacts in a different way - and even according to different times - to any kind of remedy. And I also think that we are like a jar full of multicolored symptoms, therefore is hard to give responsability to a substance.
I would like too, like you, hearing if some lady here can shed some light and give us her experience.
Let's stick together and we'll win....
__________________
Carla

"I'm not young enough to know everything". O. Wilde

 
Old 07-25-2006, 08:52 AM   #4
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Dhea

I just did a search on dhea (did a google search for dhea anxiety) and found that in women the common side effect are abnormal menses, emotional changes, headache and insomnia. Well I've experienced 3 out of 4 of these symptoms.

Once again I don't want to put the complete blame on the dhea because after 4 years of dealing with perimenopause I've learned that it's difficult at times to determine what is causing what. What I've noticed is that after using dhea I've experienced some new symptoms and the return of some that I've not dealt with in some time.

I'm going to call my ob/gyn nurse and discuss my concerns. Heitara you are so right about each of us reacting differently...we are all so unique and wonderfully made .

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
dhea side-effects chiclero Men's Health 7 12-23-2008 04:55 PM
DHEA Supplementation jkhh Men's Health 14 01-23-2008 10:19 AM
Dhea pohaku Aging Issues 4 04-11-2006 11:56 PM
Is dhea appropriate for me? also2tired Thyroid Disorders 4 03-29-2006 01:53 PM
Dhea? couldbeworsaspose Aging Issues 3 12-31-2005 10:41 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (72), STLouisgal (30), WhistleDixie (23), jojopooh (21), missy222 (20), irisrose (19), solofelix (17), jw90 (10), georgina77 (9), CrazyLife414 (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!